MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient stated ability to read was okay but distance vision was not good.Unable to read road signs or see tv.The iol was exchanged for non-company lens.Clinical reason for explant mentioned as non-adapt.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned inside a non-company holder.Viscoelastic was dried on the lens.The optic was cut into two portions.One optic was torn near a haptic/optic junction beginning at the optic edge and travelling to the outer rings.The optic edge was broken.The broken portion of the lens was not returned.This optic portion has parallel lines of cracked damage from the edge into the optic rings on the posterior and directly above on the anterior in the shape of an instrument used to grasp the lens.The other optic portion has a line of cracked damage near the optic center and two separate small areas that are cracked.The posterior optic has parallel lines of cracked damage from the edge toward the center of the optic rings on the posterior and directly above on the anterior in the shape of an instrument used to grasp the lens.Product history records were reviewed and documentation indicated the product met release criteria.The cartridge information was not provided.It is unknown if a qualified cartridge was used.A handpiece was indicated that would be qualified if used with a qualified lens/cartridge combination.A viscoelastic was indicated that is not qualified for any company lens/cartridge combinations.The root cause could not be determined for the reported visual issues.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the clinical reason for the explant was non-adaption to the multifocal lens.The 22.0 diopter (add power +2.2/+3.2 diopter) lens was replaced with a non-company monofocal of the same diopter.This information that the multifocal lens was exchanged for a monofocal lens would suggest that a monofocal lens was an improved selection for this patient's vision needs or preferences.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20201266
Report Number1119421-2024-01792
Device Sequence Number7676144
Product Code MFK
UDI-Device Identifier00380652413688
UDI-Public(01)00380652413688(17)210803(11)210803(10)15245157(21)15245157058
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/25/2024
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.220
Device Lot Number15245157
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale